I was really debating doing this post because I suppose it is a little bit of a head turning post, covering one of them #awks subjects that every is just kind of like ‘ehhhh yeah okay lets move onnnnn’. But I wanted to BREAK THE STIGMA around this sort of thing because for me this post would have been really helpful and I hope that probably a lot of other lovely ladies will find this a bit of a life saver.
I had a bit of a mare last year involving a camping trip to Cornwall (FYI yes it rained too!) and being on my period, and my ‘time of the months’ were not very kind to me. Howeverrrr ~~ I do now hold it as being my greatest achievement because I think I coped very well avoid a mental break down over the whole situ.
But this was kind of an eye opener about maybe I should think about going on the pill – so I could control Mother Nature a little bit. Because lets be honest… we have all been caught out on our time of the months!!
It took me absolutely months to build up the courage to go to the doctors, just to even discuss the concept of it! (I do have a bit of a fear of the doctors IDK WHY). I had tried to go to my close friends that I knew where on it and talk to them about it but I was very V unsure.
And believe me I know what it is like to sit there and over think things like:
“Will it make me gain weight?”
“What will happen when I come off it?”
“What if I forget to take it?”
“What if I get one of the extremely rare side affects and die??”
*FYI IM OBVS NOT DEAD*
But we all get those thoughts!! I totally understand that because I have had personal experience with it, but I will also say that anything negative you will read online about it only gets publicity because it is so rare.
Going to the doctors might make you feel like a bag full of cringe but I saw a lovely female doctor and remember they have probably had that conversation hundreds of times before with other girls like you in the same position. They will talk you through you best options, and most likely you will be completely fine to take the pill.
I started on rigevidon where you take a pill everyday at the same time and then don’t take any for 7 days. Within the 7 days you will have a ‘period’. I went on it so I could have a little bit of control over my period and so that they weren’t as bad.
There can be side effects with starting it, the leaflet you get explain them all. I did experience mild nausea for the first month (which was not fab I must admit) but after that I was fine. Also must admit it has really helped with my PMS #notagrumpybitchanymore!!
But what I want to just mention is that the *major* side effects that could happen are EXTREMELY rare and something silly like 1 in 1 million would get them. They have to mention them obviously but it shouldn’t put you off because many many women use it and have never had an issue. I was the only one out of my 8 friends not on it before I started and they never had issues at all.
They are so simple to take, and I always take them after I wake up.
I really hope this is a little insight into something that might seem scary but isn’t. I wish I had something like this to read before I decided to go on it as it would have given me that little bit a reassurance.
Would you like more cringe advice posts like this?
I think it is great you are writing about this. I have been in the same situation and so many other girls have too, time to share.
Great post! Its really important for people to talk about these things.
Yeah it is!
Great post! it’s good to talk about these things! i’ve been on the pill for a few years because of bad cramps- some woman don’t feel comfortable talking about these things!
No they don’t but I don’t see why we can’t break the stigma!
Me too!! It’s also hard because guys talk so freely for it. But for woman we are told not to talk about it!
It’s almost like a secret!
Love this post! My mom is an OB/GYN & talks like this happened at the dinner table all the time. but other people need to talk about it too so way to go😊
I was on so many different pills before I found the one I’m on now. I was on rigevidon and several mini pills that all were really awful for me, but now I’m on desogesterol which is a 4-week no break pill which I love, has cleared my skin and it means I’ve not had a period in two years haha! Also, I think it is with rigevidon, you should always tell your doctor/nurse if you are a regular sufferer of migraines because it can enhance some of the rarer side effects. Thanks for sharing a post like this, we need to break the stigma around female bodies and contraception and all of that!
Rachel | rachelemmablog.blogspot.co.uk
Ahh thats good that you have finally found the one best for you!
This was pretty insightful. So many girls have to go through a lot during their “time of the month” and it’s so good that you shared your experience… <3
Thats what I thought!
I’ve been having major difficulties with the pill. I’ve been on 3 different kinds and suffered from different side effects from all of them. I’m currently dealing with a very embarrassing side-effect (low sex-drive) and felt so awkward discussing it with my physician even though I know deep down it’s real and common. They’ve suggested an IUD and I’m in the thought process of that. Anyhow…great post. Like you said…break the stigma!!
It is really common, I only really suffered with nausea but I gave it a month and after it luckily subsided!